MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3001
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.
 
Event or Problem Description
During the implantation of an abiomed impella pump on (b)(6) 2017, which procedure kit contains and requires the use of an 23f peel away introducer.After the 23f introducer was inserted into the patient body, the dilator was removed, and the hemostatic valve housing started to leak immediately.The leak was estimated to be about 15ml/minute, which resulted in a total blood loss before, during and after the pump implant procedure of the patient from 300ml to 500ml before.This resulted that the patient had to be infused with several bags of plasma blood transfusion.The abiomed impella pump was implanted successfully and the 23f introducer removed by means of peeling as per procedure (peel away).The patient had the abiomed pump devices implanted until (b)(6).The heart and of the patient worked normally after the procedure.
 
Additional Manufacturer Narrative
The device was not returned for evaluation, as it was discarded.As a result, the allegations against this introducer (leaky valve) cannot be confirmed.A review of the device history record (dhr) identified no rejects during manufacture of this lot.A review of complaints against this lot number identified no other reported complaints.Since the device was not returned, a root cause of the failure could not be determined, however, the potential cause of this failure may be: user does not insert dilator into the center of seal, improper insertion of dilator, and valve tear/damage.The potential effect(s) of this failure may be: device damage, tearing of seal, leaks-device replacement, and procedure delay.The potential cause(s) of this failure may be: device not used by adequately trained personnel and/or does not follow instructions for use (ifu).A review of the risk for this failure mode identified the risk to be medium.Based on this investigation a capa is not required.Oscor will continue to monitor this device for complaint trends and risk.Per quality assurance (qa) leak test - introducer with seal-electronic tester procedure, a leak test is performed on 100% of the introducer sheaths.The abiomed adelante s2 hemostatic peelaway and sideport, instructions for use (ifu) provide these precautions: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Infusion through the sideport can be done only after all air is removed from the unit.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6699576
Report Number1035166-2017-00056
Device Sequence Number880726
Product Code DYB
UDI-Device Identifier00813502011517
UDI-Public00813502011517
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Model Number0052-3001
Device Catalogue Number0052-3001
Device Lot NumberC1-12705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer06/12/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;